Hi jo welcome to our thread I'm on my 3rd cycle and tbh apart from the big d on my last day of tabs I'm fine but I'm only on xeloda my onc not mentioned anything else my scan is march 6th so hoping for gd news be intreasting to see if anyone else is tn like us with gd results it's a hard and scarey journey feal free to pm me if u want to hugs Laura
I've joined you on capecitabine. Very worried as 4 th line chemo. Have completed 3 full cycles but returns towards end. I'm to have avastin too. Has this any se ? Are any of you triple negative as so encouraged by longer times as feeling so low I'm again not to have a chemO break. I know Laura is triple negative from our other thread.
Is it best to start creaming right away.
I was told doesnt cause hair so dissapointed as still thin from
Taxol which ended 18 weeks ago
Hair, yes indeed - having lost my hair twice on previous chemos, it's good that capecitabine is kind to hair but tough on cancer cells. Thankful to pay my hairdresser last Monday, after a "normal" cut and blowdry, and to book another appointment...
I have almost finished my 9h cycle now and have been using Aveeno moisturiser for Extra Dry skin, so far my hands and feet are not too bad. Hands are dry but always are at this time of year, looks like I have been in the bath too long, around my nails are the worst.
I wondered about hair colouring as well, mine has thinned slightly and seems to have got greyer (I am 64) but like Angelfalls says I would rather have grey hair than no hair.
For feet I use Aquadrate cream (which is prescibed by my GP), and P.U.V.A. 2 cream (from the chemo dept at the hospital) plus coconut oil (from exotic food shops) on my hands. You can sometimes get coconut oil from places like Boots, but it's much more expensive.
Just on my 5th cycle of Xeloda amd the SEs are not too bad apart from my poor tootsies............I have alway smothered them in cream, last and first thing I do before bedtime, but they are cracking up with a vengance. I have a prescribed some emoliant, which I am trying now and have on order some udderly cream, so hoping things will improve.
I have also noticed that my hair is thinning, quite rapidly, I was lucky not to lose it during FEC as I had the 'cold cap' for 4 of the cycles.
Any help and tips from people with grotty feet would be very welcome )
Hi Chris, I have slightly darker skin now, I had to go a shade darker with my make-up. My grandmother was Italian so I have black hair but I used to have a relatively pale skin. I've also noticed my lips are rosier..so I think I look more healthy. :-) I also have more freckles, always had some and some darker spots on torso. Strangely my usually straight hair went curly while I was on hormonal tablets but has straightend out again and is thicker on this chemo...but I know others whose hair has thinned.
I'd be interested to hear how you find the cream. And have a lovely time in your new dress. :-) x
Hi Angelfalls...not sure about the hair dye but would think the gentler ones available now might be okay? x
I've read a number of posts on an American website where women talk about having to change their foundation to one a couple of shades darker as a result of taking Cape, so looks like it's one of the SEs. I'm still milk bottle / pale grey so far, so I'll look forward to getting that one! ;0)
My hair seems to be OK, but I know that hair thinning can be one of the SEs and on that point, I have a question: What about dyeing our hair? I really need to book an appt. with my hairdresser (nice change from the onc!!!), and am wondering whether to get my roots and grey coloured but I don't want to do anything that might contribute to thinning hair. Vain and petty in the overall scheme of things and when so many of you are going through so much, I know, but I'd appreciate some info, please.
Have a great weekend everyone. And enjoy that party, Chris!! Hugs, Angelfalls xx
Wow Belinda thats great news and long may it continue. I always think of Marilyn you're both something to aspire to.
Just to pick your brains I have noticed that my skin is changing colour. I'm the original milk bottle. My daughter came home for the first time since Christmas and she said it looks like I've been on holiday. I also asked the girl who does my legs and she says I don't look as pale. I think Marilyn said she has had something similiar any thoughts?
Love to you all and good luck with all those nail biting scans - I've just started my 4th cycle tonight just looking at my poor hands. The chemo nurse gave me some udderly cram in a tube apparently they get free samples. I'm seeing the GP next week to see if they can prescribed a cream called avena (sp?) which I'd like to try. Will let you know the outcome.
Anyone having hair thinning problems mine is very thick but have noticed how thin it's getting luckily no one else has.
Take care and have a great weekend - hoping for no snow as I brought a lovely dress to wear to my friends 40th tomorrow night.
Thanks ladies..good luck to you all..x
Hi Esha..hope the IV works wonders for you without too many side effects..x
I havent deserted you even though I am now on IV chemo for the first time.Great news about CAP response.
That's so good to hear! Congratulations on your best CT yet - brilliant news and so encouraging for the rest of us! I've just heard I've got my first CT since starting Cap on 29th Feb, which will be my first day off of cycle 3. Then a week's wait for those all important results to determine the next step... I really hope I'll be following you to many years of great results with Cap. Fingers crossed for all of us!
Oh that's great news Chris! So pleased for you.
My latest CT, in January gave me my best results yet, after nearly 4 years of this chemo...Good Luck to all..x
Hi Jane 75 it's a bit of both sometimes just cramps sometimes runs as well but with cap it's a known thing of both they can alter doseage if ness unsure about temp though as mine as been ok at moe have u started yet I'm on my 2nd cycle no se at moe gd luck Laura
Hi girls, these cramps you talk about, are they just stomach cramps or do you get the runs with them, or does it vary?
Just been to the Dr's this am, as keeping spiking temps, up around 38 C, and they dont seem to know whats causing them, so had 6 bottles of blood collected and sent off for every test known to man I think. Hope this doesnt delay the start of my Cap.
Love to you all and hope the weather is improving. xxxxx
Welcome to the club, Jane! Hope the drugs will be gentle on you, but tough on your cancer. Let us know how you get on.
Chris - Sorry you've been hit by the cramps and hope you've had a better day today. Must be easier to put up with the SEs now you know the drugs are doing the trick, though, eh? ;0)
The snow didn't last long here. Even though it snowed non-stop all day yesterday, the rain arrived in the evening and washed most of it away before I'd even mustered enough energy to step outside... In fact, it's been so cold and I've felt so knackered I've barely left the sofa since Wednesday. Pathetic! Must get off my backside and go for a walk tomorrow before I start growing roots!!!
Have a good week, Angelfalls xx
Hi all hope u are doing ok 4th day of 2 nd dose all ok at moe cramps mainly but only on eve tab weird hope y all ok and enjoying the snow we have a little but not enough to make a snowman lol tc Laura
Thanks for your good wishes was doing really well apart from foot/hands problems. The dreaded cramps hit me last night so spent most of the night up and down. In the end I gave up and had the tabs the chemo nurse had prescribed for me.
The snow here is awful and we live on a hill so doesn't look we'll be going out anytime soon.
Jane good luck with the cap - all the se are doable but I hoped you don't have the hand/feet problems as the really are hard. I had a reduce dose and prescribed B6 so they are lots of things to help you.
Take care ladiea and keep warm.
I've just read this thread with great interest. Just found out I'm going on this chemo and have my teaching session next Friday. Think I will get my Udderly cream in, just in case.